Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 64, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2003, 5:23 PM CDT for Hardin County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 5:23 PM CDT (22:23 UTC)
- Expired
- Jun 13, 2003, 6:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Hardin County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 132223 SVRLCH TXC199-132330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 523 PM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHEAST TEXAS * UNTIL 630 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES NORTHWEST OF KOUNTZE...MOVING EAST AT 15 MPH. * THIS STORM WILL BE NEAR... HONEY ISLAND BY 600 PM CDT VILLAGE MILLS BY 610 PM CDT KOUNTZE BY 625 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3051 9469 3041 9469 3033 9420 3050 9417 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:01 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 3:01 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CDT FRI JUN 13 2003
TSTM COMPLEX INTO NRN PORTIONS OF OUR FORECAST AREA. WARNINGS HAVE
BEEN ISSUED FOR DOPPLER INDICATED STRAIGHT LINE WINDS IN CENTRAL
LOUISIANA...STARTING TO SEE SEVERE REPORTS...VERNON PARISH FROM
EARLIEST WARNING. CAPES INCREASING...WATCH BEING ISSUED AHEAD OF
THE BOUNDARY. BOW TYPE ECHOES ARE EXPECTED.
STRONG SEABREEZE HAD INTERCEPTED TSTM COMPLEX FROM THIS MORNING.
VISIBLE IMAGERY SHOWING CLOUD STREETS...INDICATIVE OF 25KT WINDS AT
THE BOUNDARY LAYER OVER THE SOUTHERN ZONES.
WILL START THE NORTHERN ZONES OUT WITH 40 PERCENT POPS THIS EVENING.
ACTIVITY SHOULD WIND DOWN EARLIER THAN YESTERDAY TO SLIGHT CHANCE
POPS REMAINDER OF THE NIGHT WITH THE LOSS OF HEATING. AIRMASS
REMAINS QUITE MOIST AND UNSTABLE FOR THE FORESEEABLE FUTURE WITH PWS
WELL IN EXCESS OF 1.5 INCHES AND K-INDICES OVER 30. HOWEVER...
CAPPING SHOULD RE-ESTABLISH TONIGHT THRU SUNDAY...HOLDING POPS TO
THE CHANCE CATEGORY OVER THE SOUTHERN ZONES EACH DAY. WILL GO HIGHER
ON NORTHERN ZONES DUE TO GOOD SHORTWAVE WHICH SHOULD ORIGINATED IN
THE DESERT SOUTHWEST...IS NOW IN MOVING INTO TEXAS AND WILL ARRIVE
EARLY ON SATURDAY. GFS IS CONSISTENT ON DEVELOPING TROF OVER THE
SOUTHERN PLAINS THIS WEEKEND...DEEPENING INTO A CLOSED LOW
LINGERING OVER ARKANSAS...FINALLY LIFTING PER MRF LATE IN THE WEEK.
WILL BE GOING WITH HIGHER POPS FOR THE NORTHERN ZONES. A FRONTAL
SYSTEM COULD GENERATE ASSOCIATED WITH THE TROF/LOW FROM E TEXAS
INTO NORTHERN LOUISIANA...ADDING TO RAIN CHANCES.
.PRELIMINARY TEMPS/POPS...
KBPT 77 91 74 89 / 20 50 20 50
KLCH 77 88 74 87 / 20 50 30 50
KLFT 75 86 73 87 / 20 40 20 40
KAEX 73 84 72 87 / 40 60 30 60
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE TSTM WARNING RAPIDES PARISH UNTIL 315 PM.
SEVERE TSTM WARNING VERNON PARISH UNTIL 315 PM.
TX...SEVERE TSTM WATCH SE TX EXCEPT JEFFERSON COUNTY.
SWEENEYHazardous weather outlook, Jun 13, 4:29 AM CDT, 12 hours 54 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 429 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED THUNDERSTORMS THROUGHOUT THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...SMALL HAIL... FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE END OF NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SATURDAY MORNING IN MOST AREAS AS A LARGE AREA OF STORMS FORMS IN NORTH-CENTRAL TEXAS AND MOVES DOWN TO THE SOUTH INTO THE LOCAL AREA. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT...AND WILL MOST LIKELY BE NEEDED SATURDAY MORNING. MCNATT
In the hours before
Local storm report, Jun 13, 2:41 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0241 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0203 PM 3 N EVANS LA WIND DAMAGE
06/13/03 VERNON TRESS DOWN ACROSS HWY 111.
FNLocal storm report, Jun 13, 2:44 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0203 PM 3 N EVANS LA WIND DAMAGE
06/13/03 VERNON TRESS DOWN ACROSS HWY 111.
REPORTED BY PUBLIC.
FNLocal storm report, Jun 13, 2:59 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0259 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM LEESVILLE LA WIND DAMAGE
06/13/03 VERNON TREES AND POWER POLES
DOWN. REPORTED BY THE
SHERIFFS OFFICE.
FNLocal storm report, Jun 13, 4:01 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0401 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0229 PM ALEXANDRIA LA 54 MPH WIND GUST
06/13/03 RAPIDES PEAK GUST 54 MPH. REPORTED
BY NWS OBSERVATION SITE.
FNNearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.